Alert archive / Oregon / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 34, NWS Pendleton, OR

August 5, 2012Deschutes County, Oregon

NWS Pendleton, OR issued this severe thunderstorm warning at Aug 5, 2012, 6:19 PM PDT for Deschutes County, Oregon. It was in force for 56 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 5, 2012, 6:19 PM PDT (01:19 UTC)
Expired
Aug 5, 2012, 7:15 PM PDT
In force
56 min
Issued by
NWS Pendleton, OR
Area
Storm-based polygon

County Deschutes County, OR

What was reported inside it

TimeReportWhereRemark
Aug 5, 6:49 PM PDTHAIL 0.51 Sse Deschutes River W, ORTHUNDERSTORM WITH 1/4 INCH TO 1/2 INCH HAIL COVERING THE GROUND.
Aug 5, 6:50 PM PDTHAIL 11 Sw Deschutes River Wo, ORGENERAL PUBLIC REPORTED QUARTER SIZE HAIL THAT BEGIN TO ACCUMULATE, AND HEAVY RAIN SHOWERS.
Aug 5, 7:00 PM PDTHAIL 14 Ssw Bend, ORIN A 2 HOUR PERIOD 1.26 INCHES OF RAIN FELL, ACCOMPANIE BY A VERY SHORT HAIL SHOWER OF QUARTER INCH SIZED HAIL. THE WINDS REACHED 30 MPH WITH THE SHOWER.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 31 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Salem/Mcnary, OR (KSLE), launched 00:00Z, 1.3 hours before the alert went out and 170 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Salem/Mcnary, OR at 00:00Z on 2012-08-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 418 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Salem/Mcnary, OR at 00:00Z on 2012-08-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -11 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
418 J/kg
Mixed-layer CIN
-391 J/kg
Mixed-layer LCL
2114 m above ground
0-6 km bulk shear
16 kt
0-1 km storm-relative helicity
-11 m²/s²
0-3 km storm-relative helicity
-1 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

285 
WUUS56 KPDT 060119
SVRPDT
ORC017-060215-
/O.NEW.KPDT.SV.W.0034.120806T0119Z-120806T0215Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PENDLETON OR
619 PM PDT SUN AUG 5 2012

THE NATIONAL WEATHER SERVICE IN PENDLETON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHWESTERN DESCHUTES COUNTY IN CENTRAL OREGON...

* UNTIL 715 PM PDT

* AT 615 PM PDT...TRAINED WEATHER SPOTTERS REPORTED A SEVERE
  THUNDERSTORM PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN
  EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 7 MILES SOUTHWEST OF LA
  PINE...OR 35 MILES SOUTHWEST OF BEND...AND MOVING NORTH AT 15 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO THREE
  RIVERS...SUNRIVER AND DESCHUTES RIVER WOODS.

THIS STORM HAS A HISTORY OF PRODUCING DESTRUCTIVE WINDS AND LARGE 
DAMAGING HAIL. THIS STORM WILL ALSO PRODUCE LOCAL HEAVY RAIN AND 
FREQUENT LIGHTNING. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND 
STAY AWAY FROM WINDOWS!

IF YOU EXPERIENCE SEVERE WEATHER PLEASE CONTACT THE NATIONAL WEATHER
SERVICE IN PENDLETON AT 1...8...0...0...2...4...0...4...5...2...7.

LAT...LON 4361 12153 4362 12191 4392 12189 4394 12187
      4395 12187 4404 12111 4366 12100 4361 12152
TIME...MOT...LOC 0118Z 169DEG 14KT 4362 12161

$$

GKH
2 follow-up statements
475 
WWUS56 KPDT 060155
SVSPDT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PENDLETON OR
655 PM PDT SUN AUG 5 2012

ORC017-060215-
/O.CON.KPDT.SV.W.0034.000000T0000Z-120806T0215Z/
DESCHUTES OR-
655 PM PDT SUN AUG 5 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 715 PM PDT
FOR SOUTHWESTERN DESCHUTES COUNTY...

AT 649 PM PDT...NATIONAL WEATHER SERVICE RADAR AND TRAINED WEATHER 
SPOTTERS REPORTED TWO SEVERE THUNDERSTORMS.  ONE STORM WAS LOCATED 8 
MILES NORTHWEST OF LA PINE...THE OTHER 7 MILES SOUTH OF BEND... 
MOVING NORTH AT 15 MPH. THE STORM NEAR LA PINE HAS WEAKENED SOME 
WHILE THE STORM SOUTH OF BEND HAS STRENGTHENED.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO THREE 
RIVERS...SUNRIVER...DESCHUTES RIVER WOODS AND THE SOUTHERN BEND 
SUBURBS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

HAIL TO THE SIZE OF QUARTERS AND WIND GUSTS TO 60 MPH ARE LIKELY. FOR
YOUR PROTECTION MOVE TO A STURDY SHELTER UNTIL THE STORM PASSES.

THIS STORM HAS A HISTORY OF PRODUCING DESTRUCTIVE WINDS AND LARGE 
DAMAGING HAIL. IT HAS ALSO PRODUCED FREQUENT LIGHTNING AND LOCAL 
HEAVY RAIN. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY 
FROM WINDOWS!

&&

LAT...LON 4361 12153 4362 12191 4392 12189 4394 12187
      4395 12187 4404 12111 4366 12100 4361 12152
TIME...MOT...LOC 0152Z 169DEG 14KT 4375 12164

$$

GKH
247 
WWUS56 KPDT 060216
SVSPDT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PENDLETON OR
716 PM PDT SUN AUG 5 2012

ORC017-060223-
/O.EXP.KPDT.SV.W.0034.000000T0000Z-120806T0215Z/
DESCHUTES OR-
716 PM PDT SUN AUG 5 2012

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN DESCHUTES COUNTY
WILL EXPIRE AT 715 PM PDT...

THE SEVERE THUNDERSTORMS OVER SOUTHWEST AND SOUTH CENTRAL DESCHUTES 
COUNTY HAVE WEAKENED DURING THE PAST TWENTY MINUTES. THUS THE SEVERE 
THUNDERSTORM WARNING FOR THIS AREA WILL BE ALLOWED TO EXPIRE. THE 
OTHER SEVERE THUNDERSTORM WARNING FOR PORTIONS OF DESCHUTES AND 
CROOK COUNTIES CONTINUES AT THIS TIME.

LAT...LON 4361 12153 4362 12191 4392 12189 4394 12187
      4395 12187 4404 12111 4366 12100 4361 12152
TIME...MOT...LOC 0213Z 169DEG 14KT 4383 12166

$$

GKH

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pendleton, OR wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 5, 2:55 PM PDT, 3 hours 24 minutes earlier.

Area forecast discussion, Aug 5, 2:55 PM PDT, 3 hours 24 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PENDLETON OR
255 PM PDT SUN AUG 5 2012

.SHORT TERM...TONIGHT THROUGH WEDNESDAY...A STRONG TILTED RIDGE
REMAINS OVER THE AREA AND WILL CONTINUE TO DO SO THROUGH WEDNESDAY
THOUGH A COUPLE OF DISTURBANCES WILL RESHAPE IT OVER TIME. THE RIDGE
IS ORIENTED EAST-WEST CURRENTLY AND A DISTURBANCE MOVING INTO
SOUTHERN OREGON IS WEAKENING THE RIDGE FROM BELOW AS IT MOVES NORTH.
THE DISTURBANCE WILL MOVE INTO THE AREA LATE THIS AFTERNOON AND
CROSS THE AREA OVERNIGHT AND TOMORROW MORNING. SATELLITE IMAGERY
SHOWS AN INITIAL BAND OF MOISTURE IN SOUTHERN OREGON WHICH IS
GENERATING AN OCCASIONAL THUNDERSTORM. WITH THE HOT CONDITIONS
TODAY, THE ATMOSPHERE IS UNSTABLE AND EXPECT THUNDERSTORMS TO
DEVELOP IN CENTRAL OREGON A FEW HOURS FROM NOW. BEHIND THIS BAND OF
MOISTURE, A MORE ENHANCED CLUSTER OF THUNDERSTORMS HAS DEVELOPED IN
CENTRAL AND NORTHERN NEVADA AND IT LOOKS LIKE THIS FEATURE WILL MOVE
INTO OUR AREA THIS EVENING BEHIND THE INITIAL MOISTURE BAND. EXPECT
THAT A BAND OF THUNDERSTORMS WILL MOVE NORTH ACROSS THE AREA
OVERNIGHT AND THROUGH THE COLUMBIA BASIN IN THE MORNING BEFORE
MOVING OUT OF THE AREA BY THE AFTERNOON. TEMPERATURES MONDAY WILL BE
SIMILAR TO TODAY AND WITH LINGERING MOISTURE FROM EARLIER STORMS,
EXPECT THUNDERSTORMS MONDAY AFTERNOON AND EVENING AS WELL THOUGH
THERE IS NO SIGNIFICANT DISTURBANCE TO PROVIDE LIFT AND HELP START
THUNDERSTORM DEVELOPMENT. HAVE BEEN LOOKING AT OBSERVATIONS FROM
AREAS SOUTH OF US THIS AFTERNOON AND FIND LITTLE IN THE
PRECIPITATION, MOSTLY A COUPLE OF HUNDREDTHS AT BEST THOUGH THERE
ARE A FEW ISOLATED HIGHER AMOUNTS. EXPECT THAT THUNDERSTORMS WILL BE
HIGH BASED AND MOST RAIN WILL EVAPORATE BEFORE REACHING THE SURFACE.
DO NOT EXPECT ANY SEVERE STORMS, BUT A FEW COULD HAVE HAIL AND GUSTY
WINDS. WITH THE DRY CONDITIONS BOTH IN THE ATMOSPHERE AND AT THE
SURFACE, LIGHTNING CAUSED FIRES WILL BE THE BIGGEST CONCERN. A RED
FLAG WARNING REMAINS IN EFFECT THROUGH MONDAY EVENING. SEE PRODUCT
PDXRFWPDT FOR MORE DETAILS.

AFTER THE DISTURBANCE EXITS MONDAY AFTERNOON THE RIDGE WILL CONTINUE
TO DOMINATE THE PACIFIC NORTHWEST. TUESDAY AND WEDNESDAY, HOT AND
UNSTABLE CONDITIONS WILL CONTINUE AND MODELS SHOW JUST ENOUGH MID
LEVEL MOISTURE THAT I COULD NOT RULE OUT A FEW THUNDERSTORMS, MAINLY
OVER THE EASTERN MOUNTAINS, SO LEFT A SLIGHT CHANCE IN THE AFTERNOON
AND EVENING. A WEAK RIPPLE IN THE FLOW MAY HELP MONDAY AFTERNOON AND
A STRONGER WAVE TUESDAY AFTERNOON WILL GIVE A GREATER CHANCE
THEN. ANY STORMS THAT DEVELOP WILL CONTINUE TO HAVE LITTLE TO NO
RAIN. TEMPERATURES WILL COOL A DEGREE OR TWO MONDAY AND TUESDAY BUT
WILL STILL REMAIN IN THE MID TO UPPER 90S WITH 80S AND LOWER 90S IN
THE MOUNTAINS. PERRY

.FIRE WEATHER...RED FLAG WARNINGS ARE IN EFFECT FOR THE FIRE WEATHER
DISTRICT LATE TODAY THROUGH MONDAY EVENING. AN UPPER LEVEL TROUGH
WILL MOVE NORTHWARD FROM CALIFORNIA ACROSS OREGON AND WASHINGTON.
THIS SYSTEM HAS MID AND HIGH LEVEL MONSOON MOISTURE AND INSTABILITY.
EXPECT ISOLATED TO SCATTERED THUNDERSTORMS TO DEVELOP OVER SOUTHERN
OREGON LATE THIS AFTERNOON AND MOVE NORTH ACROSS THE DISTRICT
OVERNIGHT. THE STORMS WILL PRODUCE MINIMAL AMOUNTS OF RAINFALL. IN
ADDITION TO THE STORMS HIGH TEMPERATURES TODAY AND MONDAY WILL BE IN
THE 90S WITH HUMIDITIES OF 10-20 PERCENT. MORE STORMS COULD DEVELOP
ON MONDAY AS AIRMASS REMAINS UNSTABLE.  94

&&

.LONG TERM...WEDNESDAY NIGHT THROUGH SUNDAY...MODELS ARE EXHIBITING
STRONG AGREEMENT THROUGH THE EXTENDED PERIOD IN TERMS OF SHOWING A
MID/UPPER LEVEL RIDGE OF HIGH PRESSURE ALONG THE ROCKIES, WHICH WILL
FORCE THE SEVERE DROUGHT TO PERSIST OVER THE CENTRAL NORTH AMERICAN
CONTINENT, WHILE A MID/UPPER LEVEL LOW REMAINS PARKED IN THE GULF OF
ALASKA. THIS SYNOPTIC SCALE PRESSURE PATTERN IN THE MID/UPPER
TROPOSPHERE WILL IMPOSE A BROAD FETCH OF SOUTHWEST WINDS ALOFT OVER
THE PACIFIC NORTHWEST FOR DRY AND STABLE CONDITIONS FROM WEDNESDAY
NIGHT THROUGH SUNDAY. THE 12Z GFS RUN SHOWS SOME CONVECTION
POTENTIAL OVER THE MOUNTAINS OF NE OREGON AND SE WASHINGTON DURING
THE AFTERNOON/EVENING ON SATURDAY AND SUNDAY. AS SUCH I HAVE
FORECASTED A SLIGHT CHANCE OF AFTERNOON/EVENING THUNDERSTORMS FOR
BOTH DAYS IN THE AFOREMENTIONED AREAS.  POLAN

&&

.AVIATION...00Z TAFS...VFR CONDITIONS WILL PERSIST DURING THE NEXT
24 HOURS. AN ENERGETIC AND PRONOUNCED MID/UPPER LEVEL TROUGH IN FAR
NORTHERN CALIFORNIA THIS AFTERNOON WILL MOVE NORTH AND TRIGGER
ISOLATED TO SCATTERED THUNDERSTORMS LATE THIS AFTERNOON OVER
SOUTH-CENTRAL OREGON. THE THUNDERSTORMS WILL MOVE OUT OF KLAMATH
COUNTY NORTHWARD INTO DESCHUTES AND CROOK COUNTIES BY AROUND 02Z AND
THEN CONTINUE MOVING NORTHWARD  BEGIN IMPACTING KBDN AND KRDM BY
AROUND 06/03Z. THE STORMS AT KRDM AND KBDN WILL BE HIGH BASED, WITH
CB CLOUD BASES AROUND 10000 TO 11000 FT AGL. THUNDERSTORMS WITH VERY
LITTLE RAIN WILL SPREAD NORTH AND EAST AND ARE EXPECTED TO REACH
KDLS...KPDT...KALW AND KPSC BY  AROUND 06/10Z-11Z. THUNDERSTORMS
THEN ARRIVE AT KYKM BY AROUND 06/13Z, OR JUST AFTER DAYBREAK ON
MONDAY. WINDS WILL GENERALLY BE 5-10 KTS WITH DIRECTIONS LARGELY
TERRAIN DRIVEN DURING DAYTIME BY SURFACE HEATING OVER MOUNTAINS
FOLLOWED BY DRAINAGE WINDS FROM THE MOUNTAINS AT NIGHT. WIND GUSTS
COULD BE STRONG WITH THUNDERSTORMS WITH GUSTS IN THUNDERSTORMS
OUTFLOW OF 30-40 KTS. SOME THUNDERSTORMS IN CENTRAL OREGON WILL BE
CAPABLE OF PRODUCING SMALL HAIL THIS EVENING.  POLAN

&&

.PRELIMINARY POINT TEMPS/POPS...
PDT  66  98  62  97 /  20  30  10  10
ALW  70  96  68  96 /  20  30  10  10
PSC  68  99  65  99 /  20  20  10  10
YKM  68  96  64  96 /  20  30  10  10
HRI  66  98  64  98 /  20  20  10  10
ELN  65  96  62  96 /  20  30  10  10
RDM  56  94  54  94 /  30  20  10  10
LGD  60  91  56  93 /  20  30  20  20
GCD  59  92  57  93 /  30  20  10  20
DLS  69  94  66  93 /  30  30  10  10

&&

.PDT WATCHES/WARNINGS/ADVISORIES...
OR...RED FLAG WARNING FROM 11 PM THIS EVENING TO 11 PM PDT MONDAY
     ORZ041-044-049-050-502-507-508.

     RED FLAG WARNING UNTIL 11 PM PDT MONDAY ORZ042-503-505-506-509.

WA...RED FLAG WARNING FROM 11 PM THIS EVENING TO 11 PM PDT MONDAY
     WAZ024-026>030-520-521.

&&

THREAT INDEX
MONDAY : YELLOW
TUESDAY : GREEN
WEDNESDAY : GREEN

GREEN: NONE OR LIMITED NEED FOR WATCHES, WARNINGS, OR ADVISORIES.
YELLOW: A FEW WATCHES, WARNINGS, OR ADVISORIES POSSIBLE OR IN EFFECT.
RED: NUMEROUS WATCHES, WARNINGS, OR ADVISORIES POSSIBLE OR IN EFFECT.

FOR ADDITIONAL WEATHER INFORMATION, CHECK OUR WEB SITE AT...
WWW.WEATHER.GOV/PENDLETON

83/99/99/94
Hazardous weather outlook, Aug 5, 10:53 AM PDT, 7 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED
NATIONAL WEATHER SERVICE PENDLETON OR
1053 AM PDT SUN AUG 5 2012

CORRECTED TO REMOVE FIRE WEATHER WATCH FROM TODAY AND MONDAY

ORZ041-042-044-049-050-502-503-505>509-WAZ024-026>030-520-521-
061215-
EASTERN COLUMBIA RIVER GORGE OF OREGON-NORTH CENTRAL OREGON-
LOWER COLUMBIA BASIN OF OREGON-GRANDE RONDE VALLEY-WALLOWA COUNTY-
NORTHERN BLUE MOUNTAINS OF OREGON-
SOUTHERN BLUE MOUNTAINS OF OREGON-JOHN DAY BASIN-OCHOCO-
JOHN DAY HIGHLANDS-
FOOTHILLS OF THE NORTHERN BLUE MOUNTAINS OF OREGON-
FOOTHILLS OF THE SOUTHERN BLUE MOUNTAINS OF OREGON-
EAST SLOPES OF THE OREGON CASCADES-
EASTERN COLUMBIA RIVER GORGE OF WASHINGTON-KITTITAS VALLEY-
YAKIMA VALLEY-LOWER COLUMBIA BASIN OF WASHINGTON-
FOOTHILLS OF THE BLUE MOUNTAINS OF WASHINGTON-
NORTHWEST BLUE MOUNTAINS OF WASHINGTON-
EAST SLOPES OF THE WASHINGTON CASCADES-SIMCOE HIGHLANDS-
610 AM PDT SUN AUG 5 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL AND NORTHEAST OREGON
AS WELL AS SOUTH CENTRAL AND SOUTHEAST WASHINGTON.

.DAY ONE...TODAY AND TONIGHT

RED FLAG WARNING
     EAST SLOPES OF THE WASHINGTON CASCADES, SIMCOE HIGHLANDS,
     EASTERN COLUMBIA RIVER GORGE OF WASHINGTON, KITTITAS VALLEY,
     YAKIMA VALLEY, LOWER COLUMBIA BASIN OF WASHINGTON, FOOTHILLS
     OF THE BLUE MOUNTAINS OF WASHINGTON, NORTHWEST BLUE MOUNTAINS
     OF WASHINGTON, EASTERN COLUMBIA RIVER GORGE OF OREGON, NORTH
     CENTRAL OREGON, EAST SLOPES OF THE OREGON CASCADES, LOWER
     COLUMBIA BASIN OF OREGON, GRANDE RONDE VALLEY, WALLOWA COUNTY,
     FOOTHILLS OF THE NORTHERN BLUE MOUNTAINS OF OREGON, NORTHERN
     BLUE MOUNTAINS OF OREGON, SOUTHERN BLUE MOUNTAINS OF OREGON,
     FOOTHILLS OF THE SOUTHERN BLUE MOUNTAINS OF OREGON, JOHN DAY
     BASIN, OCHOCO-JOHN DAY HIGHLANDS

     CONTACT YOUR LOCAL FOREST OR LAND MANAGEMENT AGENCY FOR
     CURRENT FIRE DANGER CONDITIONS IN YOUR AREA.

THUNDERSTORMS
     EAST SLOPES OF THE WASHINGTON CASCADES, SIMCOE HIGHLANDS,
     EASTERN COLUMBIA RIVER GORGE OF WASHINGTON, KITTITAS VALLEY,
     YAKIMA VALLEY, LOWER COLUMBIA BASIN OF WASHINGTON, FOOTHILLS
     OF THE BLUE MOUNTAINS OF WASHINGTON, NORTHWEST BLUE MOUNTAINS
     OF WASHINGTON, EASTERN COLUMBIA RIVER GORGE OF OREGON, NORTH
     CENTRAL OREGON, EAST SLOPES OF THE OREGON CASCADES, LOWER
     COLUMBIA BASIN OF OREGON, GRANDE RONDE VALLEY, WALLOWA COUNTY,
     FOOTHILLS OF THE NORTHERN BLUE MOUNTAINS OF OREGON, NORTHERN
     BLUE MOUNTAINS OF OREGON, SOUTHERN BLUE MOUNTAINS OF OREGON,
     FOOTHILLS OF THE SOUTHERN BLUE MOUNTAINS OF OREGON, JOHN DAY
     BASIN, OCHOCO-JOHN DAY HIGHLANDS

A DISTURBANCE IS EXPECTED TO MOVE INTO CENTRAL OREGON AND COMBINE
WITH DAYTIME HEATING AND MOISTURE TO PRODUCE THUNDERSTORMS LATE THIS
AFTERNOON. THE STORMS SHOULD PERSIST INTO TONIGHT AND MIGRATE INTO
SOUTH CENTRAL WASHINGTON AND NORTH CENTRAL OREGON AS WELL AS THE
AREA MOUNTAINS. DUE TO THE FREQUENT LIGHTNING AND LITTLE RAIN COMING
FROM THE STORMS...THIS WILL CREATE CRITICAL FIRE WEATHER CONDITIONS
AND A RED FLAG WARNING IS IN EFFECT ACROSS PORTIONS OF THE AREA INTO
TONIGHT. ADDITIONAL INFORMATION CAN BE FOUND UNDER THE HEADER
PDXRFWPDT.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

RED FLAG WARNING MONDAY
     EAST SLOPES OF THE WASHINGTON CASCADES, SIMCOE HIGHLANDS,
     EASTERN COLUMBIA RIVER GORGE OF WASHINGTON, KITTITAS VALLEY,
     YAKIMA VALLEY, LOWER COLUMBIA BASIN OF WASHINGTON, FOOTHILLS
     OF THE BLUE MOUNTAINS OF WASHINGTON, NORTHWEST BLUE MOUNTAINS
     OF WASHINGTON, EASTERN COLUMBIA RIVER GORGE OF OREGON, NORTH
     CENTRAL OREGON, EAST SLOPES OF THE OREGON CASCADES, LOWER
     COLUMBIA BASIN OF OREGON, GRANDE RONDE VALLEY, WALLOWA COUNTY,
     FOOTHILLS OF THE NORTHERN BLUE MOUNTAINS OF OREGON, NORTHERN
     BLUE MOUNTAINS OF OREGON, SOUTHERN BLUE MOUNTAINS OF OREGON,
     FOOTHILLS OF THE SOUTHERN BLUE MOUNTAINS OF OREGON, JOHN DAY
     BASIN, OCHOCO-JOHN DAY HIGHLANDS

THUNDERSTORMS MONDAY
     EAST SLOPES OF THE WASHINGTON CASCADES, SIMCOE HIGHLANDS,
     EASTERN COLUMBIA RIVER GORGE OF WASHINGTON, KITTITAS VALLEY,
     YAKIMA VALLEY, LOWER COLUMBIA BASIN OF WASHINGTON, FOOTHILLS
     OF THE BLUE MOUNTAINS OF WASHINGTON, NORTHWEST BLUE MOUNTAINS
     OF WASHINGTON, EASTERN COLUMBIA RIVER GORGE OF OREGON, NORTH
     CENTRAL OREGON, EAST SLOPES OF THE OREGON CASCADES, LOWER
     COLUMBIA BASIN OF OREGON, GRANDE RONDE VALLEY, WALLOWA COUNTY,
     FOOTHILLS OF THE NORTHERN BLUE MOUNTAINS OF OREGON, NORTHERN
     BLUE MOUNTAINS OF OREGON, SOUTHERN BLUE MOUNTAINS OF OREGON,
     FOOTHILLS OF THE SOUTHERN BLUE MOUNTAINS OF OREGON, JOHN DAY
     BASIN, OCHOCO-JOHN DAY HIGHLANDS

A DISTURBANCE IS FORECAST TO TRACK ACROSS AND THEN AWAY FROM THE
AREA ON MONDAY. HOWEVER MOISTURE WILL REMAIN ACROSS THE REGION AND
COMBINE WITH DAYTIME HEATING. THE COMBINATION OF THE TWO WILL MAKE
THE ATMOSPHERE INCREASINGLY UNSTABLE AND THUNDERSTORMS ARE POSSIBLE
ACROSS THE AREA ON MONDAY. LIGHTNING FROM THE THUNDERSTORMS WILL
MAKE FOR CRITICAL FIRE WEATHER CONDITIONS AND A RED FLAG WARNING IS
IN EFFECT MONDAY AND MONDAY NIGHT. ADDITIONAL INFORMATION CAN BE
FOUND UNDER THE HEADER PDXRFWPDT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED.

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

GRAPHICAL FORECASTS OF WEATHER HAZARDS OUT TO SEVEN DAYS
ARE DISPLAYED ON THE WORLD WIDE WEB AT:

WWW.WRH.NOAA.GOV/PDT/CURRENTHAZARDS/HWO.HTML

ALL LETTERS IN THE ABOVE URL ARE LOWER CASE.

In the hours before

Special weather statement, Aug 5, 5:58 PM PDT, 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PENDLETON OR
558 PM PDT SUN AUG 5 2012

ORZ509-060200-
EAST SLOPES OF THE OREGON CASCADES OR-
558 PM PDT SUN AUG 5 2012

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN DESCHUTES COUNTY
UNTIL 700 PM PDT...

AT 554 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 9 MILES SOUTHWEST OF LA PINE...OR 37 MILES
SOUTHWEST OF BEND...MOVING NORTH-NORTHWEST AT 15 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 4375 12199 4375 12198 4386 12198 4389 12195
      4396 12144 4363 12124 4361 12186
TIME...MOT...LOC 0057Z 173DEG 11KT 4359 12165

The office that day

Everything else NWS Pendleton, OR issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 5, 5:58 PM PDTSpecial Weather StatementPDTDeschutes62 min
Aug 5, 6:49 PM PDTSevere Thunderstorm WarningPDTCrook, Deschutes56 min
Aug 6, 9:01 AM PDTHeat AdvisoryPDTMorrow, Umatilla36 hr

Nearby

Severe Thunderstorm Warnings in Oregon, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.